Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

got dermal pih after using glycolic acid

I had minor pimples on my face .My doctor advised me to apply 10% glycolic acid on the spots .I applied for 1 week and was left with black spots .I was quite depressed then i went to another doctor he told me that i got dermal pih by using glycolic acid .he gave me depiwhite containing 2% hydroquinone and kojic acid for application at night time and triobloc containing alpha arbutin for application 2 times during day time.The spots turned reddish n started fading but after 4weeks of application they hav turned very red again . I don t understand what is happening and i m vry depressed .Please help ,
Asked On : Sat, 19 Feb 2011
Answers:  11 Views:  771
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures
Medical Topics
Dermatologist 's  Response
Hi,
usually 10% glycolic acid does not cause PIH,but still feel then stop the treatment.I wud suggest..you stop applying all these treatment for now,let the lesion appear.it seems that either because of medicine you applying had some sort of photo reaction..which is responsible for redness..decrease the the dose or frequency with better sun protection.
Answered: Sat, 19 Feb 2011
I find this answer helpful

1 Doctor agrees with this answer

Dermatologist Dr. Bharat Chawda's  Response
Hi!Amritjot,
Welcome to HealthcareMagic forum,
10% glycolic cream can lead to inflammation and lead to PIH esp if exposed to sunlight.This happens in sensitive skin people.Creams esp with hydroquinone can lead to redness on the spots.So at this moment stop using all the creams except a good sunscreen thrice a day which is very important .Let the redness settle down a bit and then later start using hydroquinone cream alternate nights ...or use hydroquinone for few hours in night and then wash it off ,so that it does not cause redness.Doing this hydroquinone being a bleaching cream would gradually fade the marks.
takle care,
Dr.chawda
Answered: Sun, 20 Feb 2011
I find this answer helpful
  User's Response
Sir ,redness has reduced and spots have faded a bit .But will they get eliminated completely or not with the treatment i am taking as mentioned and what are the chances of reappearing and darkening up of faded spots ?
Answered: Fri, 11 Mar 2011
Dermatologist Dr. Bharat Chawda's  Response
Hi!Amritjot,
Welcome to HealthcareMagic forum,
continue using the sunscreen daily thrice....u can also use hydroquinone cream every alternate nights...gradually it would fade your marks...After that discontinue hydroq also and continue with sunscreen.
take care,
Dr.chawda
Answered: Fri, 11 Mar 2011
I find this answer helpful
  Anonymous's Response
Sir ,the spots are pink in shade now and they turn red at times .I read on net about gylcolic acid induced rosacea .Cant it be rosacea as well in my case ???
Answered: Sun, 13 Mar 2011
Dermatologist Dr. Bharat Chawda's  Response
Hi!Amritjot,
Welcome to HealthcareMagic forum, ,
Rosacea is usually not because of glycolic creams...redness is due to the irritant effect of the cream...it should go off with time...don't use hydroquinone cream when it is red...use it only when it has become dark or black/brown.
take care,
Dr.chawda
Answered: Mon, 14 Mar 2011
I find this answer helpful
  User's Response
Dear sir ,
The spots have lightened.....wid light pink shade in the centre and surrounding skin has become white (lighter den the normal skin tone)....I really wonder that is light pink shade in centre pigmentation or something else ..The derm who is treating me said that light pink shade in centre is derm pih and now i should allow the lighter skin to get normal on its own .So i have stopped using all medicines....But still these white patches look really awkward ......I want to now that how much time these white patches will take to get normal and how long i need to take sun protection.....Moreover i consulted another derm he told me to apply a coticosteroid called sofradex cream ....but i hav heard that steroids are not safe to be used because they provide only temporary relief and cure nothing but aggravate problem .......Is it safe to use a steroid ..I dont want a temporary relief i want to sort out this problem permanently ......Please guide sir
Answered: Thu, 14 Apr 2011
Dermatologist Dr. Bharat Chawda's  Response
Hi!Amritjot,

I would advice you to use just the sunscreen now ,since you are getting a lighter tone in surrounding area.For the redness you can use vit k cream but thats not easy to get it in india.Probably you can get it through net ,but its costly.I won't recommend you to use sofradex on face.If at all wanted you can use a very mild steroid cream i.e. hydrocortisone (if your doctor can prescribe you) for only few days(2-3 days).Steroid on long run is not good ,but for short period can give good result.

regards,
Dr.chawda
Answered: Fri, 15 Apr 2011
I find this answer helpful
Dermatologist Dr. Bharat Chawda's  Response
Hi!Amritjot,

Thank you for your kind words.I am happy that my basic advices have helped you .I wish you a quick recovery .
regards,
Dr.chawda
Answered: Sat, 16 Apr 2011
I find this answer helpful
  User's Response
Sir,now the whiteness around has reduced a lot....so should i continue using depiwhite and triobloc again on small discolouration left ......and how long can i use hydroquinone taking in consideration that i have very sensitive skin and i already used hydroquinone for 8 weeks almost 2 months ago ...n Sir ,what precautions do i need to take with hydroquinone usage as it will be hot and sweating a lot these days?????Please guide me sir .
Answered: Mon, 23 May 2011
Dermatologist Dr. Bharat Chawda's  Response
hi again,

I think you should stop all the creams now except a sunscreen .
If you see any dark pigmentation then hydroquinone can be used at alternate nights and then later stopped.
There are no specific precautions with hydroq except use of a sunscreen.

I wish that you recover soon.

regards,
Dr.chawda
Answered: Tue, 24 May 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor